MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG SAFIO S 60; PACING LEAD

BIOTRONIK SE & CO. KG SAFIO S 60; PACING LEAD
Model Number 370946
Medical Device Problem Code Pacing Intermittently (1443)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this lead was explanted and replaced due to pacing inhibition.
 
Additional Manufacturer Narrative
Upon receipt, the lead under complaint was found cut 24cm and 55cm proximal to the lead tip.The distal and medial fragments were returned for analysis.The proximal fragment including the is-1 connector pin was not returned.An extraction aid was found in the lead body.It is reasonable to assume that the lead was cut during the extraction procedure.The performance of the lead fragments was scrutinized, including a visual inspection.The analysis revealed 35cm proximal to the lead tip that the insulation was found abraded through, which is assumed to be the root cause of the reported oversensing.Based on the characteristics of the damage, it is reasonable to assume that the lead was subject to severe mechanical stress due to constant friction against another implantable device such as a nearby lead.Diagnostic images clarifying this assumption were not available.Further damages such as a ruptured ring electrode from the lead body and a deformed insulation 50 cm proximal to the lead tip, most likely occurred during the extraction procedure due to mechanical forces.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
SAFIO S 60
Common Device Name
PACING LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key11205436
Report Number1028232-2021-00371
Device Sequence Number14397944
Product Code NVN
UDI-Device Identifier04035479113957
UDI-Public04035479113957
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Model Number370946
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date01/20/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;